FEDERAL RESERVE SYSTEM

Change in Bank Control Notices; Acquisition of Shares of Bank or Bank Holding Companies

The notificants listed below have applied under the Change in Bank Control Act (12 U.S.C. 1817(j)) and § 225.41 of the Board's Regulation Y (12 CFR 225.41) to acquire a bank or bank holding company. The factors that are considered in acting on the notices are set forth in paragraph 7 of the Act (12 U.S.C. 1817(j)(7)).

The notices are available for immediate inspection at the Federal Reserve Bank indicated. The notices also will be available for inspection at the office of the Board of Governors. Interested persons may express their views in writing to the Reserve Bank indicated for that notice or to the offices of the Board of Governors. Comments must be received not later than April 9, 2001.

A. **Federal Reserve Bank of Chicago** (Phillip Jackson, Applications Officer) 230 South LaSalle Street, Chicago, Illinois 60690–1414:

1. Ann Manning, Minneapolis, Minnesota; Elizabeth Edwards Manning, Bettendorf, Iowa; Albert Manning and Kim Manning, both of Holt, Michigan; David Manning and Janet Manning, both of West Des Moines, Iowa; John Manning, Lynnette Manning, George Manning, Ona Manning, Matthew Manning and Judith Manning, all of Keosauqua, Iowa; to retain ownership of Van Buren Bancorporation, Keosauqua, Iowa, and thereby indirectly retain additional voting shares of Community First Bank, Keosauqua, Iowa.

Board of Governors of the Federal Reserve System, March 20, 2001.

Robert deV. Frierson

Associate Secretary of the Board. [FR Doc. 01–7332 Filed 3–23–01; 8:45 am] BILLING CODE 6210–01–S

DEPARTMENT OF HEALTH AND HUMAN SERVICES

Office of the Secretary

Meeting of the National Human Research Protections Advisory Committee

AGENCY: Office of Public Health and Science, Office for Human Research Protections, DHHS.

ACTION: Notice of second meeting.

SUMMARY: Pursuant to section 10(d) of the Federal Advisory committee Act, as amended (5 U.S.C. appendix 2), notice

is hereby given of a meeting of the National Human Research Protections Advisory Committee.

The meeting will be open to the public, with attendance limited to space available. Individuals who plan to attend and need special assistance, such as sign language interpretation or other reasonable accommodations, should notify the contact person listed below. Individuals planning on attending the meeting and who want to ask questions must submit their requests in writing in advance of the meeting to the contact person listed below.

DATES: The Committee will hold its next meeting on April 9–10, 2001. The meeting will convene from 8:30 a.m. to its recess at 5:30 p.m. on April 9 and resume at 8:30 a.m. to 5 p.m. EST on April 10.

ADDRESSES: Bethesda Marriott—Pooks Hill Road, Bethesda, Maryland 20814, (301) 897–9400.

FOR FURTHER INFORMATION CONTACT: Ms. Kate-Louise Gottfried, Executive Director, National Human Research Protections Advisory Committee, Office for Human Research Protections, 6100 Executive Boulevard, Room 310B (MSC 7507), Rockville, Maryland 20892–7507, (301) 496–7005. The electronic mail address is: kg123a@nih.gov.

SUPPLEMENTARY INFORMATION: The National Human Research Protections Advisory Committee was established on June 6, 2000 to provide expert advice and recommendations to the Secretary of HHS, Assistant Secretary for Health, the Director, Office for Human Research Protections, and other departmental officials on a broad range of issues and topic pertaining to or associated with the protection of human research subjects.

The draft meeting agenda for the second meeting of this committee is below. Updates to this agenda will be posted on the NHRPAC website at: http://ohrp.osophs.dhhs.gov/nhrpac/ nhrpac.htm.

Draft Agenda

Monday April 9, 2001

- 8:30 a.m.–9:15 a.m. Welcome: (45 minutes)
 - Introduction of New Members (brief comments about yourself; areas of particular concern) (5 minutes each) Mary Faith Marshall, Ph.D.,
- Chairperson NHRPAC
- Office for Human Research Protection Updates (10 minutes)
- Greg Koski, Ph.D., M.D., Director of OHRP, Executive Secretary, NHRPAC, Chairman, HSRS Clarification of NHRPAC Roles (10

minutes)

- Mary Faith Marshall, Ph.D.
- 9:15 a.m.–9:30 a.m. The Department's Commitment to Protection of Human Subjects (15 minutes) The Honorable David Satcher, M.D.,
- Ph.D., Surgeon General (Invited) 9:30 a.m.–11 a.m. Update: Financial
- Relationships (1 hour, 30 minutes) Mark Barnes, J.D., Chair, Working Group
- Stuart L. Nightingale, M.D., Senior Medical Advisor to the Assistant Secretary for Planning & Evaluation 10:30 a.m.–10:45 a.m. Break (15
- minutes)
- 11 a.m.–11:45 a.m. Update: Declaration of Helsinki (45 minutes) Greg Koski, Ph.D., M.D.
- Stuart L. Nightingale, M.D.
- 11:45 a.m.–12:15 p.m. Public Comment (30 minutes)
- 12:15 p.m.–1:30 p.m. Lunch—On your own
- 1:30 p.m.-4:30 p.m. Genetics
- 1:30 p.m.–2:15 p.m. Genetic Research: An overview (45 minutes)
 - Francis Collins, M.D., Ph.D., director, National Human Genome Research Institute
- 2:15 p.m.–4:30 p.m. Panel Discussion Moderator, Francis Collins, M.D., Ph.D.
 - Family Members:
 - Should Family Members of Survey Subjects, Themselves become Subjects of a Protocol—if so, Must Informed Consent be Obtained for Investigator to Retain Private Information on these Individuals?
- 2:15 p.m.–3:15 p.m. Guest Panel: (1 hour)
 - Jeff Botkin, M.D., M.P.H., Department of Pediatrics, The University of Utah Medical Center (15 minutes) Terry Arledge, Ph.D.,
 - GalaxoSmithKline (15 minutes) Sharon Terry, Genetic Alliance (15 minutes)

Terry Seargent (15 minutes)

- 3:15 p.m.–3:30 p.m. Break (15 minutes)
- 3:30 p.m.–4:30 p.m. Discussion (45 minutes)
- 4:30 p.m.–5:15 p.m. Public Comment (1 hour)
- 5:15 p.m.–5:30 p.m. Closing Comments/ Adjourn (15 minutes)

Tuesday, April 10, 2001

- 8:30 a.m.–8:45 a.m. Brief Recap of Day One (15 minutes) Questions/Clarifications
- Mary Faith Marshall, Ph.D. 8:45 a.m.–9:00 a.m. The National Institutes of Health and Human Subject Protections (15 minutes)
 - Ruth Kirschstein, M.D., Acting Director, National Institutes of Health

- 9:00 a.m.–12:00 p.m. Children (3 hours) 9:00 a.m.–9:45 a.m. Discussion of Current Definitions and their Interpretation (45 minutes) NHRPAC Committee
- 9:45 a.m.–10:15 a.m. Children's Workgroup (30 minutes)
- Alan Fleischman, M.D., Senior Vice President, NY Academy of Medicine, Clinical Professor of Pediatrics and Clinical Professor of Epidemiology & Social Medicine, Albert Einstein College, New York
- 10:15 a.m.–10:30 a.m. Break (15 minutes)
- 10:30 a.m.–11:45 a.m. Committee Discussion (1 hour, 15 minutes)
- 11:45 a.m.–12:00 p.m. The National Science Foundation and Human Subject Protections (15 minutes) Rita Colwell, Ph.D., Director, National
- Science Foundation 12:00 p.m.–1:30 p.m. Lunch—on your
- own (1 hour, 30 minutes) 1:30 p.m.–3:00 p.m. Update: Social
- Science (1 hour, 30 minutes) Felice Levine, Ph.D., Executive Officer, American Sociological Association (30 minutes)
- Jeff Cohen, Ph.D., Director, Education, OHRP Discussion (1 hour)
- Discussion (1 nour)
- 3:00 p.m.–3:15 p.m. Break (15 minutes) 3:15 p.m.–4:15 p.m. Public Comment (1
- hour)
- 4:15 p.m.–5:00 p.m. Meeting Recap (45 minutes)
- Review Recommendations:
- Financial Relationships Declaration of Helsinki
- Genetics
- Secondary Subjects
- Children
- Social Science
- Mary Faith Marshall, Ph.D.
- 5:00 p.m. Thank You—Adjourn Dated: March 20, 2001.

Greg Koski,

Director, Office for Human Research Protections. [FR Doc. 01–7443 Filed 3–23–01; 8:45 am]

BILLING CODE 4160–17–M

DEPARTMENT OF HEALTH AND HUMAN SERVICES

Agency for Toxic Substances and Disease Registry

[Program Announcement 01041]

Exposure to Tremolite Asbestos in Vermiculite Ore Site-Specific Health Activities; Notice of Availability of Funds

A. Purpose

The Agency for Toxic Substances and Disease Registry (ATSDR) announces

the availability of fiscal year (FY) 2001 funds for a cooperative agreement program to conduct site-specific health activities related to human exposure to contaminated vermiculite ore at sites around the United States that received and/or processed ore from the mine in Libby, Montana.

This program addresses the "Healthy People 2010" focus area of Environmental Health. The purpose of the program is to assist public health agencies in conducting site-specific health activities related to human exposure to contaminated vermiculite ore at sites identified by the Environmental Protection Agency (EPA) as receiving and/or processing ore.

B. Eligible Applicants

Assistance will be provided only to public health agencies of States or their bona fide agents or instrumentalities. State organizations, including State universities, must establish that they meet their respective State legislature's definition of a State entity or political subdivision to be considered an eligible applicant.

Note: Public Law 104–65 states that an organization described in section 501(c)(4) of the Internal Revenue Code of 1986 that engages in lobbying activities is not eligible to receive Federal funds constituting an award, grant, cooperative agreement, contract, loan, or any other form.

C. Availability of Funds

Approximately \$1,000,000 is available in FY 2001 to fund approximately 10 awards. It is expected that the average award will range from a maximum of \$10,000 for the conduct of health statistics reviews to a maximum of \$500,000 for epidemiologic investigations. It is expected that the awards will begin on or about either July 1, 2001 and will be made for a 12month budget period within a project period of up to 3 years. Funding estimates may change.

Continuation awards within an approved project period will be made on the basis of satisfactory progress as evidenced by required reports and the availability of funds.

Use of Funds

Funds may be expended for reasonable program purposes, such as personnel, travel, supplies, and services. Funds for contractual services may be requested; however, the grantee, as the direct and primary recipient of PHS grant funds, must perform a substantive role in carrying out project activities and not merely serve as a conduit for an award to another party or provide funds to an ineligible party. Funds may not be used to purchase equipment.

D. Program Requirements

In conducting activities to achieve the purpose of this program, the recipient will be responsible for activities under 1. Recipient Activities, and ATSDR will be responsible for the activities listed under 2. ATSDR Activities.

1. Recipient Activities

a. For health statistics reviews: Analyze existing health outcome data of select asbestos-related diseases. Mortality data will be the most readily available data for asbestos-related diseases such as mesothelioma, lung cancer, and asbestosis, although cancer registry data should be utilized where available.

b. For epidemiologic investigations: Develop a protocol and conduct the recommended investigation. This protocol will undergo scientific peer review as required by ATSDR.

c. Provide proof by citing a State code or regulation or other State pronouncement under authority of law, that medical information obtained pursuant to the agreement will be protected from disclosure when the consent of the individual to release identifying information is not obtained.

d. Develop a mechanism for ongoing interaction with, and education of affected community.

2. ATSDR Activities

a. For the health statistics review: Make available to states both technical assistance and a standard protocol to use to analyze existing health outcome data of select asbestos-related diseases.

b. For epidemiologic investigations: Provide consultation and assist in monitoring the data; participate if requested in the study analysis and collaborate, if requested, in interpreting the study findings.

c. Conduct technical and peer review.

E. Application Content

In a narrative form, the application should include a discussion of areas under the "Evaluation Criteria" section of this announcement as they relate to the proposed program. These criteria serve as the basis for evaluating the application; therefore, omissions or incomplete information may affect the rating of the application. This program does not require in-kind support or matching funds, however, the applicant should describe any in-kind support in the application.

The narrative should be no more than 30 pages, double-spaced, printed on one-side, with 1" margins, and